We pride ourselves on having the friendliest
and most welcoming forums for moms and moms to be! Please take a moment
for free so you can be a part of our growing community of mothers.
If you have any problems registering please drop an email to firstname.lastname@example.org.
Our community is moderated by our moderation team so you won't see spam or offensive messages posted on our forums. Each of our message boards is hosted by JustMommies hosts, whose names are listed at the top each board. We hope you find our message boards friendly, helpful, and fun to be on!
Well last Friday I had to have surgery to have my mirena removed because it was severely embedded and causing me health issues...however since having the mirena removed I have had a loss of appetite and have not wanted to eat but when I do eat I get severely nauseated and sometimes vomit... I was wondering if any of you have had this problem and if this is normal?
It's normal. Your body is withdrawing from the hormones in the Mirena and that can cause symptoms like what you're describing. Keep an eye on your temperature though, to be sure it's not related to a post-operative infection. Did they give you a list of things to watch for, in terms of infection?
no they just told me to call if I had problems but the doctor's office closes early on Fridays and I have been unable to reach anyone... and after Friday's surgery they started me on a new b/c pill that same weekend on Sunday...could that be making the symptoms worse?
It could be! The hormones in the Mirena are different than the hormones in the BCP. The store of synthetic hormones from the Mirena is trying to leave your body and a new synthetic hormone is now present; your own natural hormones probably don't know what's going on. It's a lot of stuff going on and that can make you feel sick. Pregnancy symptoms are also a common side effect of BCP's, especially the nausea.
The most important signs you should watch for to detect post operative infection would be fever and pain. Feeling sore after a surgery like that is normal, but if you are still noticing a lot or pain of it's getting worse...that could indicate infection. Since the surgery included your uterus; foul smelling discharge or bleeding could also accompany an infection.
I've noticed that even the smell of my deodorant or perfume makes me sick so far the only thing that half way helps is a hot shower and crackers...not sure what to take to stop the puke feeling...any suggestions?
It's called the Mirena Crash. There are a ton of symptoms and things associated with the removal of Mirena. Length of time it lasts depends on how long you had it in and how long it takes your body to "detox". I hope you're feeling better.